Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Rank three affine planes

Author: Michael J. Kallaher
Journal: Proc. Amer. Math. Soc. 36 (1972), 79-86
MSC: Primary 50D05
MathSciNet review: 0313929
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A permutation group has rank 3 if it is transitive and the stabilizer of a point has exactly three orbits. A rank 3 collineation group of an affine plane is one which is a rank 3 permutation group on the points. Several people (see [4], [7], [8], [12]) have characterized different kinds of affine planes using rank 3 collineation groups. In this article we prove the following: Let $ \mathcal{A}$ be a finite affine plane of nonsquare order having a rank 3 collineation group which acts regularly on one of its orbits on the line at infinity. $ \mathcal{A}$ must be either (i) a Desarguesian plane, (ii) a semifield plane, or (iii) a generalized André plane.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 50D05

Retrieve articles in all journals with MSC: 50D05

Additional Information

Keywords: Affine plane, collineation group, rank 3
Article copyright: © Copyright 1972 American Mathematical Society